| Model Number |
M001394240030120 |
| Medical Device Problem Codes |
Break (1069); Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Difficult to Advance (2920); Physical Resistance/Sticking (4012); Difficult or Delayed Separation (4044)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Vascular Dissection (3160)
| Date of Event |
02/24/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the coil deployed in a non-target vessel, and the delivery wire broke.A 3mm x 12cm embold fibered coil was selected for use in an embolization procedure to treat a pelvic bleed.The vessel was a branch off the internal iliac with an approximate size measurement of 2-3mm.The vessel was not tortuous but small.0.18 coils were deployed through a 2.4f non-boston scientific microcatheter.A 2x6 coil was successfully deployed at the most distal point of the vessel immediately prior to the use of this device.This coil was pushed into the vessel successfully, and the proximal release perforation was broken in order to deploy the coil.There was resistance when retracting the pull wire.Upon attempting to remove the delivery system, there was resistance.An attempt was made to advance the coil to get it to detach, but there was additional resistance.The microcatheter was removed and was pulled against the resistance, resulting in a snapping feeling.The microcatheter was removed, and it was determined that the polymer zone of the delivery wire was still in the patient.A non-boston scientific guidewire was used in an attempt to advance the coil from the non-target vessel to the target location, but this was unsuccessful.It was also noted that the coil stretched.A non-boston scientific coil was deployed more proximally to complete the embolization procedure.There were no patient complications as a result of this event.
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient status, but further information was unable to be obtained.
Event or Problem Description
It was reported that the coil deployed in a non-target vessel, and the delivery wire broke.A 3mm x 12cm embold fibered coil was selected for use in an embolization procedure to treat a pelvic bleed.The vessel was a branch off the internal iliac with an approximate size measurement of 2-3mm.The vessel was not tortuous but small.0.18 coils were deployed through a 2.4f non-boston scientific microcatheter.A 2x6 coil was successfully deployed at the most distal point of the vessel immediately prior to the use of this device.This coil was pushed into the vessel successfully, and the proximal release perforation was broken in order to deploy the coil.There was resistance when retracting the pull wire.Upon attempting to remove the delivery system, there was resistance.An attempt was made to advance the coil to get it to detach, but there was additional resistance.The microcatheter was removed and was pulled against the resistance, resulting in a snapping feeling.The microcatheter was removed, and it was determined that the polymer zone of the delivery wire was still in the patient.A non-boston scientific guidewire was used in an attempt to advance the coil from the non-target vessel to the target location, but this was unsuccessful.It was also noted that the coil stretched.A non-boston scientific coil was deployed more proximally to complete the embolization procedure.There were no patient complications as a result of this event.It was further reported that the description of the polymer zone of the delivery wire being left inside the patient was in error.It was determined that the polymer section of the delivery wire is not visible under fluoroscopy.What was thought to be the polymer zone of the delivery wire was actually the stretched coil visible under fluoroscopy.The coil ended up implanted in the non-target, pudendal artery.Attempts to retrieve the stretched coil were unsuccessful.It was also reported that a vessel dissection occurred due to this event.
Additional Manufacturer Narrative
Correction to h6 impact codes.Good faith effort attempts were made to try and retrieve additional details regarding the reported event and patient status, but further information was unable to be obtained.
Event or Problem Description